Retinal pigment epithelial tear following intravitreal pegaptanib sodium

Mandeep Singh Dhalla, Kevin J. Blinder, Asheesh Tewari, Seenu M. Hariprasad, Rajendra S. Apte

Research output: Contribution to journalArticlepeer-review

85 Scopus citations

Abstract

PURPOSE: To report two cases of a retinal pigment epithelial tear after intravitreal injection of pegaptanib sodium. To our knowledge, this is the first report of this finding after intraocular antivascular endothelial growth factor therapy. DESIGN: Observational case reports. METHODS: Two patients presented with occult choroidal neovascularization and associated serous pigment epithelial detachment that was a result of age-related macular degeneration. Both patients were treated with an intravitreal injection of pegaptanib sodium. RESULTS: One patient developed a retinal pigment epithelium tear one week after the intravitreal injection. The second patient developed a retinal pigment epithelium tear eight weeks after treatment. CONCLUSIONS: Although these cases may represent natural history, there should be a high index of suspicion for retinal pigment epithelium tears in patients who report significant visual deterioration after intravitreal injection of pegaptanib sodium. Further studies are needed to determine whether angiographic subtypes of choroidal neovascular membranes are more susceptible to developing retinal pigment epithelium tears after treatment with antivascular endothelial growth factor agents.

Original languageEnglish
Pages (from-to)752-754
Number of pages3
JournalAmerican journal of ophthalmology
Volume141
Issue number4
DOIs
StatePublished - Apr 1 2006

Fingerprint

Dive into the research topics of 'Retinal pigment epithelial tear following intravitreal pegaptanib sodium'. Together they form a unique fingerprint.

Cite this